MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #5R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #5R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5516F502
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon ps x3 tibial insert; cat# 5532-g-616; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
As part of an investigator initiated study, a spreadsheet was provided indicating that the patient's right knee was revised due to instability.The femoral component and liner were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon femoral component was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had both a primary right total knee arthroplasty as well as a revision right total knee arthroplasty performed by dr.Because i was able to review both operation reports and x-rays showing the implants in place.I can confirm that the patient developed in stability since this was documented in the clinical office notes.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of instability following cementless or cemented total knee arthroplasty are multifactorial, including surgical technique which requires equalizing and balancing the flexion, mid range and extension gaps.In this case, it appears that the procedure was performed satisfactorily.Patient factors also contribute, including lifestyle, activity level, and bmi.I would not assign any causality to the implant itself." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to instability.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had both a primary right total knee arthroplasty as well as a revision right total knee arthroplasty performed by dr.Because i was able to review both operation reports and x-rays showing the implants in place.I can confirm that the patient developed in stability since this was documented in the clinical office notes.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of instability following cementless or cemented total knee arthroplasty are multifactorial, including surgical technique which requires equalizing and balancing the flexion, mid range and extension gaps.In this case, it appears that the procedure was performed satisfactorily.Patient factors also contribute, including lifestyle, activity level, and bmi.I would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIATHLON P/A PS BEADED #5R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22434618
Report Number0002249697-2025-00664
Device Sequence Number3152501
Product Code MBH
UDI-Device Identifier07613327040838
UDI-Public07613327040838
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5516F502
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale